Q. Is surgery the only option for my son's ear infection?

Answered by
Dr. Priyanka Aggarwal
and medically reviewed by iCliniq medical review team.
Published on Jun 22, 2017

Hello doctor,

My son has an ear infection since last year. The doctors said there is water in the middle ear, and because of that, he is not able to listen to low pitch voices, like if someone speaks slowly with him. I have reports and all medicines that he has used so far, and I am attaching it with the query. Please, let me know if you can help me in this regard. The doctors recommended surgery, but I am confused because there are many risks after surgery.

Dr. Priyanka Aggarwal

Audiology Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

Please answer the following questions:

  1. Does the child have ear discharge?
  2. Is the infection in one or both ears?
  3. Is there any history of frequent nasal or throat infection?

Follow-up with the required information, so that I can suggest you better.

Revert with more information to an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

Thank you doctor,

No, he has no ear discharge from any of the ears. Last year, he got an allergy and flu, which lasted for about two weeks. After this, he started having the hearing difficulty. He used to get allergy and flu on and off, but this is the first time that he has an ear problem.

Dr. Priyanka Aggarwal

Audiology Otolaryngology (E.N.T)
#

Hello,

Welcome back to icliniq.com.

  • I suggest giving him a combination of Levocetirizine and Phenylephrine twice daily, along with Otrivin (Xylometazoline) nasal drops for few days. Also, give him steam inhalation.
  • Get an x-ray of the paranasal sinuses done and send me the reports. Give him the medicines after consulting his doctor, and he will be fine. Follow-up with the report.

Revert with more information to an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

Thank you doctor,

He is currently taking Sedil (Cetirizine dihydrochloride), syrup Azitma (Azithromycin), and Betnesol (Betamethasone) drops for the nose. Should we stop using these medicines?

Dr. Priyanka Aggarwal

Audiology Otolaryngology (E.N.T)
#

Hello,

Welcome back to icliniq.com.

  • Yes, stop all these medicines. How many days have you taken Azithromycin?

For more information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

Also Read Answers From:

Related Questions & Answers


I have had tympanoplasty on both ears. Does either ear appear infected?

Query: Hello doctor, I am having dizziness and fainting-like sensations along with intense itching in both the ears. I had my husband help me take photos with our otoscope I purchased online. The pictures with redness on them are my right ear, and the pictures without the redness and the yellow tube are my...  Read Full »

Can I take Levocet M for itchy throat?

Query: Hi doctor, I had a problem of nose block and my ENT surgeon suggested me to go for a nose operation. As per doctor instruction, operation of my nose was carried out before three months. Now my nose is almost fine, but still I feel that something is there in my throat. I also feel itchy throat and e...  Read Full »

What is the reason for ringing in ear post ear infection?

Query: Hello doctor, I had an ear infection but my ear infection has gone now but very low pitched ringing in my right ear is not stopping.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.